Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Fatigue/depression - Mike M.
Jun 11, 1998

Thank you for your response. In regards to the questions that you asked, my viral load at last blood draw was undetectable and my CD4 count was 450. My psychiatric meds, Remeron 45mg, Zoloft 50mg, both are taken at bedtime. They just cut my Ritalin back to 15 mg in the morning now. It seems that I do okay for the 4-5 hours in the morning but after that I am useless. I do not believe my Testosterone level has been checked or adrenal insufficiency has been addressed. What part do these play in the fatigue? I had been on Nortriptyline for about 5 years for the depression but all of a sudden I had a big problem with tachacardia and they changed my meds at that time. Even when I was taking another 15mg of Ritalin at noon that did not help. The depression is obviously worse due to the incresed fatigue. I would be happy to provide you with any other information that you may need. Thank you for your help! Mike

Response from Mr. Molaghan

Hello Mike

Good to hear from you again. Thanks for the additional information. It sounds like your CD4 count is stable and it's good that your viral load is undetectable. Have you discussed your psychiatric medications recently with your psychiatrist? In my previous response, I mentioned that some antidepressants have more of a stimulating effect than others do. Remeron is an excellent antidepressant, but fatigue is one of the major side effects. In clinical trials, 59% of participants noted somnolence as a major side effect of Remeron, as opposed to 19% of participants taking placebo. Another reader also noticed your question and wrote in to tell of his experience. You might want to read his letter in the "answers to questions" section under the heading "Reply to Fatigue/Anemia". In response to the other part of this question, Testosterone is a male hormone responsible for male secondary sex characteristics and also affects sex drive, appetite, and energy level. Many men living with HIV also have abnormally low levels of endogenous testosterone. Blood testing and clinical history can determine deficiency, and usually people respond well to replacement therapy. The adrenal glands secrete very important hormones, most notably the hormones that cause the "fight or flight" response. Adrenal insufficiency occurs in some people with HIV disease and can also be a side effect of certain medications (i.e. Megace). Blood testing will determine deficiency, and people


Previous
Reply to Fatigue/Anemia
Next
Fatigue/Depression

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement